Heavy Rain, Clark
- When
- July 8, 9:07 AM CST
- Where
- Clark County, 3.58 mi ESE of Clark
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 4 indirect
- Reported by
- Emergency Manager
- Coordinates
- 44.860, -97.652
Low visibility from heavy rain and fog contributed to the collision of two boats on Indian Springs Lake, southeast of Clark, resulting in one fatality and four injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Low visibility from heavy rain and fog contributed to the collision of two boats on Indian Springs Lake, southeast of Clark, resulting in one fatality and four injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 8, 5:28 AM CST, 3 hours 39 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 628 AM CDT Thu Jul 8 2021 .UPDATE... Issued at 624 AM CDT Thu Jul 8 2021 See updated aviation discussion below. && .SHORT TERM...(Today through Friday Afternoon) Issued at 348 AM CDT Thu Jul 8 2021 A weak disturbance moving through the region early this morning is bringing an area of showers and thunderstorms from northwest SD, southeast into south central SD. CAM solutions continue to indicate potential for convection later this morning over eastern SD as forcing continues to move east through the area. Focus will then shift to later this afternoon and evening as shortwave energy moves across eastern MT and eventually into the western Dakotas. Parameters become increasingly favorable for strong to severe storms over the western CWA, with moderate instability, steep mid-level lapse rates, and modest deep layer shear. Larger scale lift with the approaching shortwave should provide for scattered thunderstorm development later this afternoon through evening from eastern MT and eventually into the western/central Dakotas. Large hail and damaging winds are possible with the strongest storms. More shortwave energy moves into the region on Friday, but severe parameters would suggest the focus shifts further south. Still, shower and thunderstorm chances nonetheless. .LONG TERM...(Friday Evening through Wednesday) Issued at 348 AM CDT Thu Jul 8 2021 The extended period starts off in a still somewhat active pattern Friday night and Saturday as a low pressure system and its associated frontal boundary track across the area. The boundary looks to be the focus for thunderstorm development, with the best chances across the western and southern portions of the CWA. Severe chances look limited at this time, but cannot rule out a few stronger storms Friday night. High pressure then settles in over the region, keeping conditions dry Saturday night through the day Monday. Another low pressure system moves in mid week, with off and on chances for scattered thunderstorms Tuesday and Wednesday. Thursday looks quiet as high pressure moves in behind the exiting low pressure system. High temperatures will generally be in the 80s through the period, with a few locations across the west possibly exceeding 90 degrees Monday, Tuesday and Thursday. Overnight lows will be in the mid 50s to lower 60s. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 624 AM CDT Thu Jul 8 2021 Terminals KABR,KATY,KPIR,KMBG An area of showers and thunderstorms will exit southern portions of the area this morning. VFR conditions will then prevail through the daytime hours. Thunderstorm chances return late this afternoon and this evening, mainly across central South Dakota. Periods of MVFR cigs and vsbys will be possible with any storms that develop, along with the potential for hail and strong winds. The storm threat is expected to come to an end during the early overnight hours. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...TMT LONG TERM...Parkin AVIATION...Parkin
Hazardous Weather Outlook National Weather Service Aberdeen SD 454 AM CDT Thu Jul 8 2021 SDZ003>005-009-010-015>017-033>037-045-048-051-091000- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 454 AM CDT Thu Jul 8 2021 /354 AM MDT Thu Jul 8 2021/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. Scattered showers and storms are expected over the western and central Dakotas later this afternoon and evening. A few storms may become severe with large hail and damaging winds. There is a small threat for very large hail in excess of 2 inches in diameter, along with damaging winds in excess of 75 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms are in the forecast again for Friday. The severe threat will be south of the area, generally along and south of I-90. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. MNZ039-046-SDZ006>008-011-018>023-091000- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-Codington- Grant-Hamlin-Deuel- 454 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Widely scattered thunderstorms are possible over eastern South Dakota later this morning, then again this evening and overnight. Any threat for severe storms looks to be low, but a few storms may produce gusty winds and small hail during the evening and overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms are in the forecast again for Friday. The severe threat will be south of the area, generally along and south of I-90. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TMT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heavy Rain, Clark | 2021-07-08 | 49 | Male | Boating | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974808.